why does fibro cause nauseua

Discussion in 'Fibromyalgia Main Forum' started by LEFTYGG, Nov 27, 2008.

  1. LEFTYGG

    LEFTYGG Member

    im nauseated day and night not upset stomach nor indigestion. just feel like throwing up but never do

    my head feels foggy and slight dizziness

    pain in shoulders up neckears eyes pressure

    meds are tramadol ambien maxide for bp and armour thyroid

    my husband massage shoulder blades put pressure on tender spots and some of the nausea lifted.

    any insight would be appreciated love gail
  2. msbsgblue

    msbsgblue Member

    I have suffered this illness for 20 years and I wish I had a reply for you. Sometimes I think the dizziness, fog may cause it, other times not.

    I can no more explain this then I can my terrible dizzy spells where I feel like I am going to just "go".
  3. Janalynn

    Janalynn New Member

    I wish I had an answer for you. Maybe one of your medications sits wrong with you, but I'll tell you, every doctor I've seen has asked me if I've experienced nausea.
    I sometimes get what I call "spontaneous vomiting". Absolutely no reason, just don't feel well suddenly, then I'll run in a get sick - maybe 3 or 4 times, then I'm done. I haven't eaten anything differently, or taken anything differently. It just hits me. WEIRD.

    This has happened to me probably 10 or 12 times in the last 2 years. Many times I will just have bouts of nausea - those times may just be because I have a bit of an upset tummy.

    Feeling like you need to throw up, but don't is horrible - you almost always feel better once you do get sick. (as horrible as that is)
    I'm sorry you don't feel well. I'd talk to you doctor about it - there may be an anti-nausea medicine you could talk - also might want to rule out anything else being wrong.

    Janalynn
  4. Asatrump

    Asatrump New Member

    A couple ideas.

    Sometimes I feel nausea , it creeps up on me. Then I realize it is due to bad pain. I have such a high tolerance for pain that I don't always realize it.

    Another.... For years I would wake between 3:30 am and 5:30 am, in spite of sleeping drugs. I would feel nausea. I would also realize I could actually feel "stuff" moving in my bowels although I didn't necessarily have to go. That ceased when one of my meds dried me out as a side effect... I stopped waking up, no more night nausea , or ibs nonsense. I think it was one of my blood pressure meds that really dried me up. Yeah I wake with cotton mouth, but I prefer that to the previous alternatives.

    One last thought. My 8 year old grand daughter has had a horrendous year with nausea. Late to school, missing school, sent home from school. The child would rate her nausea 1-10, this went on a long time. We thought she was being a drama queen to some degree as her pediatrician pooh poohed the entire thing.

    I took her on vacation with us, she was happily playing in the water and suddenly went in to lie down, with nausea. No kid is going to do that purely for drama.

    She was then subjected to upper and lower GI, endoscopy with biopsies, colonoscopy with biopsies and before she came to, they put a nasal gastric tube from her nose/computer into her stomach. She wore it 24 hours. Awful to subject a child to all those tests, doing same prep as an adult.

    BUT, that last test in the stomach nailed the problem. She had 105 episodes of reflux in 15 hours, sleeping, playing, eating. She is on prilosec twice a day and is 99% better. So her nausea was reflux.

    Take some time and try to analyze drugs, when it hits, and how. If it is non stop maybe you should consider a gastro for some help. Also try to google your drugs and check all side effects. And, perhaps you could be having some allergic reaction to a pill or an odor or a chemical in your home?

    Nausea is awful..... it is hard to work through and ignore it. I feel badly for you.
  5. Empower

    Empower New Member

    It is probably the meds
  6. quanked

    quanked Member

    I am wondering what is with the nausea. I have had moderate to mild nausea for a number of years. It usually subsided as I moved into my day. In the last 3 or 4 weeks it has been almost intolerable. One day I vomitted and it did not make me feel better. I was not sick with fever or anything else.

    A couple of nights ago I ended up with a high fever that was gone by morning. No aches and pains beyond the usual. I woke with a splitting headache that was gone by the end of the day.

    I had a flu shot about 4 weeks ago. I started lyrica about 3 weeks ago, 25 mgs. It was suppose to help me sleep and take away my feet pain. It does neither. I stopped the Lyrica 3 nights ago. The nausea is less today. Not sure it is the Lyrica. But I am feeling better. I never wanted the Lyrica to begin with. Not sure what this new wrinkle with nausea is.

    But then there always seems to be some new twist with these dds.

    I will watch this thread for more responses.
  7. LEFTYGG

    LEFTYGG Member

    sorry its taken me 3 times to post you all seem like friends with your helpful responses.

    msbsgblue janalyn jammin empower asatrump you all are great itoo think its my meds but im scared to go off the burning pain is so bad

    im going to try to line up supplements that ive seen here such a vit d grapeseed panethine oh i cant think now i have them written down,

    the eye muscle thing may be true i feel unsteady when walking turning head get nauseaus

    i wish we could all meet if i win the lottery ill arrange it for us

    im serios you all give me more support than any doctor

    thank you love gail
  8. thenewme

    thenewme New Member

    HI, sorry to here you are not feeling well, I am not sure if I have any answers, but I to get nauseated a lot. my doc has prescribed med for this and it does help, not sure of the name. I am pretty sure I know what causes my nausea, when I am in a bad flare and the pain is moveing throughout my body, sharp bone pain, muscle pain, and fatigue, this is when I start to get nauseas.

    sometimes it is also a sign for me that I am going to be haveing a bad flare, I have only vomited once from this, most important thing for me to do when I feel this way is to lay down if I try to push through this and keep doing things I will get worse and have to vomit.

    You should talk to your doc about anti nausea meds so that you have them on hand when you start feeling nauseas and remmeber to take it really easy for awhile, your body is telling you to slow down, the med is a godsend to me when I need it I always have 1 pill in my purse because I never know when i will get hit with this.

    I hope you can get some help with this I know what and awfull feelling this is, please take care and hope you are feeling better soon hugs Barbara
  9. SusanEU

    SusanEU New Member

    Oh, I wish I knew. I have been plagued with nausea since I got sick (before I started any medication). To be honest, the ADs and benzo I take have actually helped a lot, but I often find that the nausea hits me in the afternoon and it's much worse when I've had a particularily bad sleep.
    Sue in Ontario